Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/683
Title: First-order queries on databases embedded in an infinite structure
Authors: Otto, M
VAN DEN BUSSCHE, Jan 
Issue Date: 1996
Publisher: Elsevier Science Limited
Source: Information Processing Letters, 60 (1), p. 37-41
Abstract: We consider "generic" (isomorphism-invariant) queries on relational databases embedded in an infinite background structure. Assume a generic query is expressible by a first-order formula over the embedded domain that may involve both the relations of the database and the relations and functions of the background structure. Then this query is already expressible by a first-order formula involving just an auxiliary linear ordering as background structure. We present an elementary proof of this fact.
Document URI: http://hdl.handle.net/1942/683
DOI: 10.1016/S0020-0190(96)00140-8
Type: Journal Contribution
Appears in Collections:Research publications

Files in This Item:
File Description SizeFormat 
databases_embedded.pdf189.09 kBAdobe PDFView/Open
Show full item record

SCOPUSTM   
Citations

14
checked on Sep 2, 2020

WEB OF SCIENCETM
Citations

13
checked on May 14, 2022

Page view(s)

48
checked on May 17, 2022

Download(s)

144
checked on May 17, 2022

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.